Iam new to this forum but wanted to tell my tale of woe since I was prescribed AA , I went through the menopause early at 42/43 and had two breaks within 6 months of each other. On my second break I was advised to take AA because I was considered high risk Osteoporosis. I was never offered a Dexa scan infact I didn't even know they existed. Anyway I have taken this drug for probably around 16 years I think or more, unsure really. But I do know that I have suffered and still do with Gastric Reflux , Chronic heartburn, Aesophogitis, (inflamation )Duodenitis, (Inflamation) had a polyp removed ) Scleritis, inflamation of the eye) Cholyitis, (gallbladder removal this year in April) Numbness and tingling down my left side in arms and face and lots of cramping in leg and feet. Headaches, Aching bones, Excessive bloating, Had 3 Endoscopys plus recently just had a Laryngoscopy because they thought I had throat cancer as I almost lost my voice and was very hoarse.
I have been back and forth to the doctors for the last 7 years or more complaining about all of these symptoms and it has only just come tolight because my name flagged up at the surgery that I should have a Dexa scan because of the length of time I have been taking AA. This was June and now my results were in , I had a phone call from the hospital which was very weird phone call, although they would only say my scn results were not too bad, but asked me a series of questions which were linked to all my ailments, they admitted that they were side effects of the drug AA. They were concerned how long I had been taking this drug and asked why I had gone on the drug. I told them what I knew. They said the problem was that the results from the scan they had now and that because I had never had one before they had nothing to compare it with. They even asked if I had ever been told if I had Rhuematoid arthritis, I replied no. They also said that they had never known anyone on this drug for the amount of time I had been on it and that recently they had found out that it can have the opposite effect on the bones and make them more brittle.
Anyway I went to the doctors very upset and angry that after all these years that not one person in the doctors had ever made the connection of the side effects and my ailments. It takes the biscuit when the doctor told me that I had to put a complaint in to the practice. I have been on so many different proton pump inhibitors to help with my acid and take Esomprazole and Ranatadine to try and combat the acid. But all of this could have been avoided in the early days of taking AA. Another thing that is annoying is that when I asked if I could have a Dexa scan in the past I was told no, we do not want to put that radiation in your body at your age. Iam 64 now and now have Osteoporosis of my left hip in the Femural bone and Osteopenia on the right hip. I do Pilates and although the doctors and hospital want me to do the class, I am told not to bend forward incase I break my Femur. I have been in agony the last 4 weeks as I have developed Bursitis in my left hip.
Anyway ladies take a leaf out of my book, do not take this drug it is lethal. I have since been offered an alternative drug that does not upset my stomach. I have yet to take it. But I would like to know if my symptoms will get better now that I am not taking AA does anyone know out there?
Thanks for reading my story.